Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 60, NWS Indianapolis, IN

November 25, 2010Daviess County, Martin County, Indiana

NWS Indianapolis, IN issued this tornado warning at Nov 25, 2010, 5:25 AM EST for Daviess County, Martin County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 25, 2010, 5:25 AM EST (10:25 UTC)
Expired
Nov 25, 2010, 6:00 AM EST
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Daviess County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
423 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WFUS53 KIND 251025
TORIND
INC027-101-251100-
/O.NEW.KIND.TO.W.0060.101125T1025Z-101125T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 AM EST THU NOV 25 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  WESTERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 600 AM EST

* AT 523 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WASHINGTON...OR 11 MILES NORTHEAST OF
  PETERSBURG...AND MOVING EAST AT 65 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  CANNELBURG...MONTGOMERY AND ALFORDSVILLE AROUND 530 AM EST...
  LOOGOOTEE AND WEST BOGGS LAKE AROUND 535 AM EST...
  BURNS CITY AROUND 540 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3853 8717 3855 8721 3864 8725 3865 8725
      3868 8727 3885 8688 3857 8676 3853 8711
      3853 8713 3852 8717
TIME...MOT...LOC 1025Z 250DEG 54KT 3862 8712

$$

SMF
1 follow-up statement
168 
WWUS53 KIND 251045
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 AM EST THU NOV 25 2010

INC027-101-251100-
/O.CON.KIND.TO.W.0060.000000T0000Z-101125T1100Z/
DAVIESS-MARTIN-
545 AM EST THU NOV 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL DAVIESS AND
CENTRAL MARTIN COUNTIES UNTIL 600 AM EST...

AT 543 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR SHOALS...OR 25 MILES NORTHEAST OF
PETERSBURG...MOVING EAST AT 45 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL MARTIN
AND EAST CENTRAL DAVIESS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3856 8705 3856 8707 3856 8708 3857 8707
      3858 8708 3860 8707 3864 8704 3867 8702
      3874 8683 3857 8676
TIME...MOT...LOC 1045Z 252DEG 49KT 3866 8684

$$

SMF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Nov 25, 4:08 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 25, 4:08 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 AM EST THU NOV 25 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
A WARM FRONT WILL STALL ACROSS CENTRAL INDIANA THIS MORNING BEFORE A
COLD FRONT MOVES THROUGH THIS AFTERNOON. HEAVY RAINFALL IS EXPECTED
TO CONTINUE THROUGH THE DAY WITH THESE FEATURES. AFTER THE COLD
FRONTAL PASSAGE PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX
BEGINNING IN THE NORTHWEST THIS EVENING AND SPREADING TO THE
SOUTHEAST OVERNIGHT. HIGH PRESSURE AND DRY WEATHER ARRIVE ON FRIDAY
WITH COLD TEMPERATURES BUT THESE WILL BEGIN TO REBOUND OVER THE
WEEKEND. ANOTHER FRONTAL SYSTEM WILL AFFECT OUR WEATHER MONDAY AND
TUESDAY BEFORE MOVING ON TO THE EAST.

&&

.NEAR TERM /TODAY/...
FORECAST FOCUS IS ON QPF AND FLOOD POTENTIAL. CATEGORICAL POPS FOR
THE DAY. ISENTROPIC LIFT ALONG/AHEAD OF THE WARM FRONT CONTINUES
ACROSS THE AREA THIS MORNING BRINGING MORE HEAVY RAIN TO CENTRAL
INDIANA. A SURFACE WAVE WILL MOVE ALONG THIS FRONT CAUSING IT TO
STALL ACROSS THE AREA BEFORE DRAGGING A COLD FRONT THROUGH THIS
AFTERNOON/EVENING. ADDITIONAL RAINFALL AMOUNTS ACROSS THE AREA COULD
RANGE FROM ONE TO THREE INCHES. FLOOD WATCH EXTENDED TO THE NORTH
AND NORTHEAST AND WILL CONTINUE THROUGH THE DAY. TEMPERATURES WILL
MAX OUT IN THE MORNING AND DROP IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH. USED THE 3 HOURLY TEMPERATURES FROM THE SREFS AS
THESE SEEMED TO INITIALIZE BEST.

OF NOTE...SOUNDINGS SHOW POTENTIAL FOR SLEET TO MIX IN THE NORTHWEST
SO INCLUDED A CHANCE OF THAT AFTER 21Z.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
FORECAST FOCUS IS ON POPS AND PRECIPITATION TYPE TONIGHT. MODELS ARE
IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN BUT THE DEVIL IS IN
THE DETAILS AS FAR AS PRECIP TYPE IS CONCERNED. USED A BLEND
WEIGHTED HEAVILY TOWARD THE SREFS HOPING THAT THE SPC ENSEMBLE
PROBABILITIES WOULD HELP CLARIFY THE POTENTIAL FOR DIFFERENT PRECIP
TYPES. NAM MOVES THE PRECIPITATION OUT OF THE AREA MORE QUICKLY THAN
THE GFS AND SREFS AND THUS DISCOUNTED IT/S LOWER POPS. SREF/GFS
SOUNDINGS SHOWED POTENTIAL FOR RAIN AND SNOW. SURFACE TEMPERATURES
APPEAR TOO WARM FOR FREEZING RAIN UNTIL AFTER WHAT LOOKS LIKE A
CHANGE OVER TO SNOW IN THE PROFILE. WHILE SREF SOUNDINGS HINT AT
POTENTIAL FOR AN HOUR OR SO OF SLEET AT CHANGEOVER...THE CONDITIONAL
PROBABILITIES SHOWN IN THE SPC SREF GRAPHICS DO NOT EVEN REACH 10
PERCENT AND THUS HAVE LEFT OUT OF THE FORECAST. BRING SNOW INTO THE
NORTHWEST...A MIX OF RAIN AND SNOW CENTRAL...AND RAIN IN THE
SOUTHEAST INITIALLY AND MOVE THIS PATTERN SOUTHEAST. KEEP A LOW
CHANCE IN THE SOUTHEAST FROM 6-9Z IN KEEPING WITH THE GFS AND THIS
IN THE FORM OF ALL SNOW. NOT EXPECTING ANYTHING IN THE WAY OF
ACCUMULATION AS THE GROUND IS TOO WARM. HOWEVER WITH THE COLD
TEMPERATURES ARRIVING AFTER THE RAIN AND WET SNOW COULD SEE FREEZING
OF WHATEVER WATER IS LEFT ON THE GROUND AND ON THE ROADS AND THUS
SLICK SPOTS FOR TRAVEL. FOR LOWS TONIGHT LIKED THE SREFS...AFTER
THAT FOR TEMPS USED A MODEL CONSENSUS AS THERE WASN/T MUCH
VARIABILITY.

&&

.LONG TERM.../MONDAY THROUGH THURSDAY/

UPPER FLOW IS SOMEWHAT ZONAL SUNDAY...BUT BECOMES MORE AMPLIFIED
MONDAY AND TUESDAY AS ANOTHER STRONG UPPER TROUGH MOVES INTO THE
CENTRAL U.S.  ALL MODELS POINT TO A WET PERIOD MONDAY. TUESDAY IS A
LITTLE MORE UNCERTAIN AS SOME MODELS MOVE A DRY SLOT ACROSS OUR
REGION.  FOR NOW WILL DEFER WITH HPC AND CONTINUE A CHANCE OF
SHOWERS TUESDAY.  BY WEDNESDAY COLD FRONT WILL BE TO OUR EAST AND
ALL MODELS INDICATE PRECIP SHOULD REMAIN TO OUR NORTH AND EAST.

&&

.AVIATION.../DISCUSSION FOR 250600Z TAFS/...

POOR FLYING CONDITIONS FOR AVIATORS AS WIDESPREAD LIFR AND LOWER
CONDITIONS EXPECTED FOR MUCH OF THE FORECAST PERIOD.

RAINFALL OVER THE LAST FEW HOURS HAS BEEN FOCUSED ACROSS THE NORTHERN
HALF OF THE FORECAST AREA...MAINLY IMPACTING KLAF. PLUME OF
MOISTURE WITH CONVECTION EXTENDING SOUTHWEST BACK INTO OKLAHOMA...
AND WILL OVERSPREAD THE REGION EARLY THIS MORNING AS A WARM FRONT
LIFTS NORTH. DEEP MOISTURE WILL ADVECT INTO THE OHIO VALLEY AS A
STRONG LOW LEVEL JET MOVES ACROSS THE FORECAST AREA. THIS WILL
LEAD TO AN EXPANSION OF WIDESPREAD AND OCCASIONALLY HEAVY CONVECTION
EARLY THIS MORNING PERSISTING THROUGH THE DAY AS A WAVE OF LOW
PRESSURE AND AN ASSOCIATED COLD FRONT TRACK SLOWLY THROUGH THE
REGION.

WITH AN AXIS OF ELEVATED INSTABILITY AHEAD OF THE FRONT...HAVE
MAINTAINED CB MENTION AT ALL TERMINALS THROUGH MID AFTERNOON.
THEREAFTER...RAIN WILL BECOME LIGHTER AS THE FRONT SHIFTS EAST.
LIGHT PRECIPITATION WILL CONTINUE INTO THE EVENING BEFORE ENDING
AS DRIER AIR QUICKLY FUNNELS INTO THE FORECAST AREA. REMAINS
POSSIBLE THAT RAIN MAY CHANGE TO LIGHT SNOW BRIEFLY BEFORE ENDING.
CEILINGS/VISIBILITIES SHOULD IMPROVE TO VFR PRIOR TO 06Z FRIDAY.

LOW LEVEL WIND SHEAR WILL BE A FACTOR THROUGH 12Z WITH THE
PRESENCE OF THE LOW LEVEL JET OVER THE REGION. THIS WILL DIMINISH
ONCE SOUTHEAST FLOW AT THE SURFACE VEERS TO A SW DIRECTION WITH
THE ARRIVAL OF A WAVE OF LOW PRESSURE AFTER DAYBREAK. WINDS WILL
SHIFT TO WEST THEN NORTHWEST BY LATE AFTERNOON IN THE WAKE OF THE
FRONTAL PASSAGE. WITH THE ONSET OF STRONG COLD ADVECTION ANTICIPATE
WIND GUSTS TO 25KTS FROM LATE AFTERNOON THROUGH THE EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR INZ030-031-035>049-051>057-
060>065-067>072.

&&

SYNOPSIS...CP/JH
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....JH
AVIATION...RYAN
Hazardous weather outlook, Nov 25, 4:57 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 AM EST THU NOV 25 2010

INZ021-028>031-035>049-051>057-060>065-067>072-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
457 AM EST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS EARLY THIS MORNING. THE
MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL IS ALSO EXPECTED TODAY WITH FLOODING POSSIBLE.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TONIGHT. NO ACCUMULATION
IS EXPECTED. ROADWAYS MAY DEVELOP SLICK SPOTS AS TEMPERATURES
DROP BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:43 AM ESTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Knox, Lawrence, Martin and 3 more47 min
Nov 25, 4:57 AM ESTTornado WarningINDDaviess, Greene, Lawrence, Martin, Monroe48 min
Nov 25, 5:15 AM ESTTornado WarningINDJackson, Lawrence, Martin45 min
Nov 25, 5:19 AM ESTTornado WarningINDBartholomew, Brown, Greene, Jackson, Lawrence, Monroe41 min
Nov 25, 5:58 AM ESTSevere Thunderstorm WarningINDLawrence, Martin19 min
Nov 25, 6:01 AM ESTSpecial Weather StatementINDBartholomew, Jackson, Lawrence44 min
Nov 25, 6:08 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Lawrence, Shelby52 min
Nov 25, 6:10 AM ESTTornado WarningINDBartholomew, Decatur, Jennings26 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.